MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE

SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE
Catalog Number 7211010
Medical Device Problem Codes Increase in Pressure (1491); Calibration Problem (2890); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a bioabsorbable shoulder cuff procedure, it was noticed that the dyonics control unit pump was out of calibration and was too powerful.They set the flow rate to low, but was remained very powerful.The procedure was resumed, without any delay, using an equivalent sn back-up.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H2: additional information: h6: medical device problem code.H3, h6: the reported device was received for evaluation.During visual evaluation no defects were found in the equipment.During technical analysis, it was found that the equipment had pressure measurements below the value specified by the manufacturer.After replacing the pair of sensors and all other tests according to the manufacturer's procedures, the equipment was released for use.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with an electrical component failure.Factors that could have contributed to the reported event include a defective transducer.Based on this investigation, the need for corrective action is not indicated.

Brand Name
CONTROL UNIT, DYONICS 25
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23111426
Report Number1643264-2025-00313
Device Sequence Number9871143
Product Code HRX
UDI-Device Identifier03596010543554
UDI-Public3596010543554
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7211010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale